Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 7, NWS North Platte, NE

March 21, 201515 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 21, 2015, 3:25 AM MDT for 15 counties in Nebraska. It took effect at Mar 21, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2015, 3:25 AM MDT (09:25 UTC)
In effect from
Mar 21, 2015, 12:00 PM MDT
Expired
Mar 21, 2015, 6:55 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3588 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WWUS83 KLBF 210925
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 AM CDT SAT MAR 21 2015

...RED FLAG WARNING FOR PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA...

.VERY WARM TEMPERATURES IN THE MID 70S WILL COMBINE WITH DRY AND
BREEZY CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON INTO EARLY THIS EVENING.

NEZ210-219-211030-
/O.CAN.KLBF.FW.A.0004.150321T1800Z-150322T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
425 AM CDT SAT MAR 21 2015

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 219...210...206...AND 204...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FIRE WEATHER WATCH.

$$

NEZ204-206-212330-
/O.UPG.KLBF.FW.A.0004.150321T1800Z-150322T0100Z/
/O.NEW.KLBF.FW.W.0007.150321T1800Z-150322T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
425 AM CDT SAT MAR 21 2015 /325 AM MDT SAT MAR 21 2015/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 204 AND 206...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM
MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR AND FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST.

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...AROUND 75.

* IMPACTS...ANY RANGE FIRE START MAY HAVE THE POTENTIAL TO BURN 
  OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
2 follow-up statements
570 
WWUS83 KLBF 211807
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
107 PM CDT SAT MAR 21 2015

...RED FLAG WARNING FOR PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA...

.VERY WARM TEMPERATURES IN THE MID 70S WILL COMBINE WITH DRY AND
BREEZY CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON INTO EARLY THIS EVENING.

NEZ204-206-220100-
/O.CON.KLBF.FW.W.0007.000000T0000Z-150322T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
107 PM CDT SAT MAR 21 2015 /1207 PM MDT SAT MAR 21 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 204 AND 206...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR AND FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TEMPERATURES...IN THE MID 70S.

* IMPACTS...ANY RANGE FIRE START MAY HAVE THE POTENTIAL TO BURN 
  OUT OF CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
136 
WWUS83 KLBF 220055 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT SAT MAR 21 2015

NEZ204-206-220200-
/O.CAN.KLBF.FW.W.0007.000000T0000Z-150322T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
755 PM CDT SAT MAR 21 2015 /655 PM MDT SAT MAR 21 2015/

...RED FLAG WARNING IS CANCELLED FOR THE EASTERN PANHANDLE AND 
THE WESTERN SANDHILLS...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
RED FLAG WARNING.

WINDS ARE SUBSIDING...TEMPERATURES ARE FALLING AND HUMIDITY IS
INCREASING. THIS HAS REDUCED THE RISK OF UNCONTROLLABLE OR EXTREME
FIRE BEHAVIOR.

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 21, 2:57 AM MDT, 28 minutes earlier.

Area forecast discussion, Mar 21, 2:57 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 AM CDT SAT MAR 21 2015

.SYNOPSIS...
ISSUED AT 356 AM CDT SAT MAR 21 2015

AT 08Z...A WEAK BACKDOOR COLD FRONT EXTENDS GENERALLY ALONG
INTERSTATE 80 BACK TO THE WEST NEAR NORTH PLATTE THEN NORTHWEST
THROUGH THE CHADRON AREA. SKIES REMAIN CLEAR AS CLOUD COVER
CRESTING THE UPPER RIDGE ACROSS MT INTO NORTH DAKOTA. THERE IS A
BAND OF STRATUS AS FAR SOUTH AS PIERRE SD...WHICH LOOK TO REMAIN
NORTH OF NRN NEBR. TEMPERATURES IN WRN NEBRASKA RANGING IN THE
30S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 356 AM CDT SAT MAR 21 2015

TODAY...A SHORTWAVE TROUGH WILL MOVE INTO MONTANA AND WESTERN
WYOMING THIS AFTERNOON. AHEAD OF THIS FEATURE...SURFACE LOW
PRESSURE WILL DEEPEN AND MOVE EAST ALONG THE NE/SD BORDER IN
NORTHWEST NEBRASKA DURING THE DAY. A WARM FRONT WILL EXTEND
SOUTHEAST FROM THE LOW CENTER...AND WILL ADVANCE EAST ACROSS THE
AREA DURING THE DAY. TO THE EAST OF THE WARM FRONT...WINDS WILL
REMAIN BACKED TO THE SOUTHEAST...WITH TEMPERATURES PROBABLY NOT
REACHING MUCH ABOVE 65 DEGREES TOWARD THE ONEILL AREA AND NORTH.
TO THE WEST OF THE WARM FRONT...SOUTH TO SOUTHWEST WINDS WILL
COMBINE WITH WARM H85 TEMPS FROM 15 TO 19C WITH HIGHS INTO THE
MID 70S AND EVEN THE UPPER 70S IN SWRN NEBR. SOUNDING PROFILES
CONTINUE TO INDICATE A DEEPLY MIXED ATMOSPHERE...FAVORABLE FOR
RED FLAG CONDITIONS FOR AT LEAST ZONES 204 AND 206. REFER TO THE
FIRE WEATHER DISCUSSION FOR ADDITIONAL DETAILS.

TONIGHT...SURFACE LOW PRESSURE WILL TRACK FROM THE PANHANDLE INTO
CENTRAL NEBRASKA OVERNIGHT. VERY WARM H85 TEMPS WARM TO 12C TO
17C AS A WEAK COLD FRONT MOVES INTO THE NORTHWEST LATE TONIGHT.
SOUTHERLY WINDS OF 10 TO 15 MPH TO PERSIST THIS EVENING KEEP
TEMPS INTO THE LOWER 50S BY LATE EVENING. OVERNIGHT...WINDS WILL
DECOUPLE MOST AREAS ALLOWING LOWS TO DROP INTO THE 30S TO AROUND
40 WHICH IS STILL QUITE MILD THIS TIME OF YEAR.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 356 AM CDT SAT MAR 21 2015

SUNDAY MORNING A WEAK COLD FRONT WILL PUSH TO THE SOUTHEAST OF
THE CWA. NORTH/NORTHWEST WINDS INCREASE BEHIND THE FRONT...THEN
SLOWLY DIMINISH FOR THE AFTERNOON. TEMPS WILL BE TRICKY AS ALOFT
TEMPS STILL WARM AS THE FRONT PUSHES THROUGH THE AREA. THE
INCREASE WINDS ARE LIKELY TO AID IN MIXING IN THE MORNING...WITH
A QUICK SURGE OF TEMPS. BY THE AFTERNOON TEMPS ALOFT WILL BE
FALLING HOWEVER THE MIXING MAY BE INCREASING ENOUGH TO OFF SET.
FOR NOW THING TEMPS WILL HOLD STEADY AND WOULD NOT BE SURPRISED
TO SEE TEMPS FALL A FEW DEGREES IN THE AFTERNOON. MOISTURE IS
LIMITED WITH THE FRONTAL PASSAGE AND DRY CONDITIONS PREVAIL.

MONDAY A TROUGH WILL LIFT NE ACROSS THE AREA. MODELS BRING AN
INCREASE OF PACIFIC MOISTURE FROM THE WEST. CLOUD LAYER WILL
DEEPEN DURING THE DAY...AND WITH A LITTLE LIFT DEVELOPING...COULD
SOME LIGHT RAIN SHOWERS OR SPRINKLES IN THE VICINITY OF THE
TROUGH. TEMPS REBOUND NICELY WITH HIGHS BACK INTO THE 60S.

MONDAY NIGHT ANOTHER FRONTAL BOUNDARY WILL LIFT NE ACROSS THE
AREA. MODELS IN AGREEMENT DEVELOPING A POCKET OF NEG LI/S AND
EVEN SOME ELEVATED POS CAPE OF A FEW HUNDRED J/KG. NOT SURE IS
MOISTURE WILL BE THERE ALTHOUGH WE DO SEE ABOUT 12 HRS OF SE
WINDS PUSHING GULF MOISTURE NORTHWARD. MOISTURE TRANSPORT VECTORS
ARE NOT GREAT BUT SHOULD BE ENOUGH FOR AT LEAST A FEW ISOLATED
ELEVATED THUNDERSHOWERS.

TUESDAY SOME LINGERING SHOWERS/RUMBLES OF THUNDER WILL BE LIFTING
TO THE NE AND WILL CONTINUE LOW POPS. MEANWHILE FOCUS WILL BECOME
FIRE WEATHER IN THE WEST. VERY DRY AIR BEHIND THE FRONT WILL
LIKELY RESULT IN RH VALUES BELOW 15 PERCENT FOR PARTS OF THE
AREA...EVEN WITH TEMPS IN THE 60S. NW WINDS WILL ALSO BE
GUSTY...30 TO 40 MPH.

REST OF THE WEEK REMAINS ACTIVE WITH A FEW DISTURBANCES...HOWEVER
MOISTURE REMAINS LIMITED. THE GFS/EC ARE IN AGREEMENT ON A
STRONGER DISTURBANCE DURING THE DAY ON THURSDAY AND INTRODUCED
SOME LOW POPS...WHICH MAY BE AFTERNOON SPRINKLES. TEMPS
COOL...MORE SEASONAL...FOR MID WEEK...THEN BEGIN TO RISE BACK UP TO
END THE WEEK INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1122 PM CDT FRI MAR 20 2015

VFR IS EXPECTED ALL AREAS OVERNIGHT THROUGH SATURDAY EVENING.

A WEAK COLD FRONT LOCATED IN THE PLATTE VALLEY WILL BE LIFTED
NORTH AS LOW PRESSURE ACROSS THE NRN HIGH PLAINS TRACKS INTO
NEBRASKA SATURDAY AND SATURDAY NIGHT. GENERALLY CLEAR SKIES ARE
EXPECTED DURING THIS TIME.

&&

.FIRE WEATHER...
ISSUED AT 356 AM CDT SAT MAR 21 2015

THE STRONGER WIND SPEEDS WITH GUSTS UP TO 25 MPH THIS AFTERNOON
WILL RESIDE NORTH OF INTERSTATE 80 AND GENERALLY ALONG AND EAST
OF HIGHWAY 61 SUGGESTING RED FLAG CONDITIONS WILL LIKELY BE MET
IN ZONES 204 AND 206. THIS IS BASED ON A MULTI MODEL BLEND
APPROACH. WITH HIGH TEMPERATURES IN THESE ZONES FORECAST FROM 74
TO 78 DEGREES AND DEWPOINTS AS LOW AS 20 DEGREES...CORRESPONDING
MINIMUM RH VALUES FROM 13 TO 17 PERCENT. WHILE CRITICAL RH VALUES
BELOW 15 PERCENT AREA FORECAST IN ZONES 210 AND 219...WIND SPEEDS
AND GUSTS FORECAST BELOW CRITERIA. STILL A VERY HIGH FIRE DANGER
FOR ZONES 208 AND 209 DUE TO WIND GUSTS OF 20 TO 25 MPH AND A
MINIMUM RH OF 20 TO 30 PERCENT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR NEZ204-206.

&&

SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...MASEK
AVIATION...CDC
FIRE WEATHER...ROBERG
Hazardous weather outlook, Mar 20, 6:43 PM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT FRI MAR 20 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-212215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
743 PM CDT FRI MAR 20 2015 /643 PM MDT FRI MAR 20 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY ACROSS
WESTERN NEBRASKA. THE AREA OF CONCERN IS WEST OF A LINE FROM
VALENTINE TO BROKEN BOW.

A STORM SYSTEM WILL MOVE ACROSS THE PLAINS EARLY NEXT WEEK...WHICH
COULD RESULT IN THE FIRST THUNDERSTORMS THIS SPRING. THESE STORMS
WOULD OCCUR MONDAY NIGHT INTO TUESDAY. SEVERE STORMS ARE NOT
EXPECTED.

STRONG WESTERLY WINDS WILL DEVELOP TUESDAY AFTERNOON...AND THESE
WINDS COUPLED WITH VERY DRY AIR WILL LEAD TO INCREASED FIRE
DANGER.

BEYOND TUESDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.